2 ml Voluma, 9 rounds of Vitrase. Doctor does not remember where injected or it migrated. MRI/detailed ct scan to find it?

i had 9 vitrase injections with 3 different drs. cannot get rid of it 25% after 9 rounds (one full strngth). would a detailed ct scan or mri help drs locate where voluma is and kill it oncefor all? i have bn misterable and depressed. on my chin i have this rubbery blob and it also made my face asymmetrical and swells up.

Doctor Answers 4

Dissolving Voluma

I'm sorry, it sounds like you are going through a frustrating experience. I have managed a few cases where Voluma results in swelling and even intermittent, recurrent infection. This kind of thing might be happening with you. It is not easy to get the filler to dissolve in these cases. My suggestion would be to go to the most experienced Voluma injector you can find and see what they can do. Treatment may involve antibiotics and high doses of enzyme - much higher doses than usually employed to dissolve these kinds of fillers. Good luck and I'm happy to chat with you in detail if you'd like to call for advice.
Hope that helps

Voluma Reversal-- Hyaluronidase and Venus Legacy

It takes a number of treatments to reverse voluma, as this type of cross linking is very tight and needs more hyaluronidase than other fillers. It often takes RF treatment to help improve the results. An MRI or CT scan will not show Voluma. Please consult with an expert if you do not feel confident with your current physician. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 159 reviews

Voluma and Vitrase

An MRI or other scans will not show where the product is. It sounds as if you may be allergic to Voluma. I suggest you contact Allergan and they will help you. Best, Dr. Green

MRI or CT to identify Voluma?

Thank you for your question and I am sorry to hear of your difficulties with dissolving Voluma. Unfortunately as Voluma becomes incorporated into your body's tissues it can not be identified by MRI or ultrasound. Knowledge of the injection pattern and dosing of the hyaluronidase is the key to appropriate dissolution but as you have already had numerous treatments it may be best to allow your tissues time to heal from the injections and resultant swelling.  Hang in there!

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 38 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.